Vol. 1, No. 1, 2007

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Functional equations for Mahler measures of genus-one curves

Matilde N. Lalin and Mathew D. Rogers

Vol. 1 (2007), No. 1, 87–117
Abstract

In this paper we will establish functional equations for Mahler measures of families of genus-one two-variable polynomials. These families were previously studied by Beauville, and their Mahler measures were considered by Boyd, Rodriguez Villegas, Bertin, Zagier, and Stienstra. Our functional equations allow us to prove identities between Mahler measures that were conjectured by Boyd. As a corollary, we also establish some new transformations for hypergeometric functions.

Keywords
Mahler measure, L-functions, Bloch–Beilinson conjectures, Kronecker–Eisenstein series, elliptic regulator, hypergeometric identities, modular equations
Mathematical Subject Classification 2000
Primary: 11R09
Secondary: 11F66, 19F27, 33C05, 33C20
Milestones
Received: 9 February 2007
Accepted: 7 July 2007
Published: 1 February 2007
Authors
Matilde N. Lalin
Department of Mathematical and Statistical Sciences
632 Central Academic Building
University of Alberta
Edmonton, AB T6G 2G1
Canada
http://www.math.ubc.ca/~mlalin
Mathew D. Rogers
Department of Mathematics
University of British Columbia
Vancouver, BC V6T 1Z2
Canada
http://www.math.ubc.ca/~matrogers